On condensed forms for partially commuting matrices

Alpin YA, Elsner L, Ikramov KD (2000)
Linear Algebra and its Applications 306(1-3): 165-182.

Download
Es wurde kein Volltext hochgeladen. Nur Publikationsnachweis!
Zeitschriftenaufsatz | Veröffentlicht | Englisch
Autor
; ;
Abstract / Bemerkung
Two complex n x n matrices A and B are said to be partially commuting if A and B have a common eigenvector. We propose a condensed form for such matrices that can be obtained from A and B by a finite rational computation. The condensed form is a pair of block triangular matrices, with the sizes of the blocks being uniquely defined by the original matrices, We then show how to obtain additional zeros inside the diagonal blocks of a condensed form by using the generalized Lanczos procedure as given by Elsner and Ikramov. This procedure can also be considered as a finite rational process. We point out several applications of the constructions above. It turns out that for Laffey pairs of matrices, i.e., for matrices (A, B) such that rank[A, B] = 1, the condensed form is a pair of 2 x 2 block triangular matrices. Using this fact, we show an economical way to find a spanning set for the matrix algebra,generated by Laffey matrices A and B. Another application concerns so-called k-self-adjoint matrices. We examine such matrices in the unitary space as well as in a Krein space of defect 1. As an Appendix, we give a new description of the Shemesh subspace of matrices A and B. This is the maximal common invariant subspace of A and B, on which these matrices commute. (C) 2000 Elsevier Science Inc. All rights reserved.
Erscheinungsjahr
Zeitschriftentitel
Linear Algebra and its Applications
Band
306
Ausgabe
1-3
Seite(n)
165-182
ISSN
PUB-ID

Zitieren

Alpin YA, Elsner L, Ikramov KD. On condensed forms for partially commuting matrices. Linear Algebra and its Applications. 2000;306(1-3):165-182.
Alpin, Y. A., Elsner, L., & Ikramov, K. D. (2000). On condensed forms for partially commuting matrices. Linear Algebra and its Applications, 306(1-3), 165-182. doi:10.1016/S0024-3795(99)00252-9
Alpin, Y. A., Elsner, L., and Ikramov, K. D. (2000). On condensed forms for partially commuting matrices. Linear Algebra and its Applications 306, 165-182.
Alpin, Y.A., Elsner, L., & Ikramov, K.D., 2000. On condensed forms for partially commuting matrices. Linear Algebra and its Applications, 306(1-3), p 165-182.
Y.A. Alpin, L. Elsner, and K.D. Ikramov, “On condensed forms for partially commuting matrices”, Linear Algebra and its Applications, vol. 306, 2000, pp. 165-182.
Alpin, Y.A., Elsner, L., Ikramov, K.D.: On condensed forms for partially commuting matrices. Linear Algebra and its Applications. 306, 165-182 (2000).
Alpin, Y. A., Elsner, Ludwig, and Ikramov, Khakim D. “On condensed forms for partially commuting matrices”. Linear Algebra and its Applications 306.1-3 (2000): 165-182.